MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC MICRO INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, INC MICRO INTRODUCER KIT; CATHETER
Model Number 7268
Medical Device Problem Code Device Or Device Fragments Location Unknown (2590)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 06/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was reported as discarded.The event description states that the hub on the sheath separated from the shaft upon removing from the patient's body.A manufacturing record review was completed and zero nonconformances were found that were related to this failure.There was no returned product to complete an evaluation.Therefore, the root cause for this failure is undeterminable.
 
Event or Problem Description
Four (4) french sheath and dilator were advanced over the wire.When the dilator and the wire pulled out, the hub of the sheath was pulled out without the body of the shaft of the sheath.This was cut/got separated for an unknown reason.To retrieve the shaft of the sheath, obtained a contralateral access in the left groin.A micropuncture needle was used.We upgraded it for a 6 french sheath.Angiography was obtained with the tip of the catheter in the left external iliac artery.We advanced wire and catheter.Selective abdominal aortogram was performed.We crossed over to the contralateral side using the catheter and this wire.We then advanced the wire down the sfa.After that we exchanged this system out for a 7 french sheath, 45 cm.The tip of the catheter was in the right external iliac artery.Tried to snare it initially, but this did not work.Then tried to advance wire into the sheath that cut to externalize it but this did not work either.Tried using a different wire but this did not work either.Obtained a surgical consult.After that, obtained a right common femoral arterial access using the micropuncture needle, advanced a 6 french sheath.Then was able to snare the 4 french sheath which was in the right external iliac artery using a 6 french snare.The whole length of the shaft was intact.

Brand Name
MICRO INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6728278
Report Number2134812-2017-00060
Device Sequence Number670413
Product Code DYB
UDI-Device IdentifierM2069217V1
UDI-PublicM2069217V1
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K101604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/18/2019
Device Model Number7268
Device Lot Number597685
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight84